Alert archive / Kentucky / Wind Advisories in 2010
Wind Advisory 1, NWS Louisville, KY
NWS Louisville, KY issued this wind advisory at May 7, 2010, 3:02 AM CDT for 49 counties in Kentucky; 10 counties in Indiana. It took effect at May 7, 2010, 1:00 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2010, 3:02 AM CDT (08:02 UTC)
- In effect from
- May 7, 2010, 1:00 PM CDT
- Expired
- May 7, 2010, 6:08 PM CDT
- In force
- 5 hr
- Issued by
- NWS Louisville, KY
All 59 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY
The radar
The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 775 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1615 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
496 WWUS73 KLMK 070802 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 402 AM EDT FRI MAY 7 2010 ...STRONG SUSTAINED AND GUSTY WINDS THIS AFTERNOON AND EARLY EVENING... .A LOW PRESSURE AREA OVER THE PLAINS WILL MOVE TOWARD THE GREAT LAKES REGION AND DEEPEN ALONG THE WAY. THIS WILL CAUSE STRONG SOUTHWEST WINDS OVER THE REGION THIS AFTERNOON. SUSTAINED WINDS OF 20 TO 25 MPH ARE LIKELY...WITH GUSTS UP TO AND OVER 40 MPH POSSIBLE THIS AFTERNOON AND EARLY EVENING. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-071615- /O.NEW.KLMK.WI.Y.0001.100507T1800Z-100508T0000Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 402 AM EDT FRI MAY 7 2010 /302 AM CDT FRI MAY 7 2010/ ...WIND ADVISORY IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING. * SOUTHWEST WINDS WILL INCREASE AHEAD OF A STRENGTHENING LOW PRESSURE AREA AND COLD FRONT...MAINLY THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. * SUSTAINED SOUTHWEST WINDS OF 20 TO 25 MPH WILL PREVAIL...WITH GUSTS UP TO AROUND 40 MPH...ESPECIALLY DURING THE LATE AFTERNOON HOURS. * DRIVING WILL BE DIFFICULT DURING THE AFTERNOON AND EVENING HOURS...ESPECIALLY FOR HIGH-PROFILE VEHICLES ON WEST-TO-EAST ROADWAYS. LOOSE OUTDOOR ITEMS WILL LIKELY BLOW AROUND IN THIS STRONG OF WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. WEAKENED TREES MAY ALSO BE BLOWN OVER AND UNSECURED OUTDOOR OBJECTS WILL BE BLOWN AROUND BY THE WIND. USE EXTRA CAUTION. && $$ AL
2 follow-up statements
412 WWUS73 KLMK 071551 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 1151 AM EDT FRI MAY 7 2010 ...STRONG SUSTAINED AND GUSTY WINDS THIS AFTERNOON AND EARLY EVENING... .A LOW PRESSURE AREA OVER THE PLAINS WILL MOVE TOWARD THE GREAT LAKES REGION AND DEEPEN ALONG THE WAY. THIS WILL CAUSE STRONG SOUTHWEST WINDS OVER THE REGION THIS AFTERNOON. SUSTAINED WINDS OF 20 TO 25 MPH ARE LIKELY...WITH GUSTS UP TO 40 MPH POSSIBLE THIS AFTERNOON AND EARLY EVENING. INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-080000- /O.CON.KLMK.WI.Y.0001.100507T1800Z-100508T0000Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 1151 AM EDT FRI MAY 7 2010 /1051 AM CDT FRI MAY 7 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING. * SOUTHWEST WINDS WILL INCREASE AHEAD OF A STRENGTHENING LOW PRESSURE AREA AND COLD FRONT...THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. * SUSTAINED SOUTHWEST WINDS OF 20 TO 25 MPH WILL PREVAIL...WITH GUSTS UP TO 40 MPH...ESPECIALLY DURING THE LATE AFTERNOON HOURS. * DRIVING WILL BE DIFFICULT DURING THE AFTERNOON AND EVENING HOURS...ESPECIALLY FOR HIGH-PROFILE VEHICLES ON WEST-TO-EAST ROADWAYS. LOOSE OUTDOOR ITEMS WILL LIKELY BLOW AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. WEAKENED TREES MAY ALSO BE BLOWN OVER AND UNSECURED OUTDOOR OBJECTS WILL BE BLOWN AROUND BY THE WIND. USE EXTRA CAUTION. && $$ 13
950 WWUS73 KLMK 072308 NPWLMK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOUISVILLE KY 708 PM EDT FRI MAY 7 2010 ...WIND ADVISORY IS CANCELLED... INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-080015- /O.CAN.KLMK.WI.Y.0001.000000T0000Z-100508T0000Z/ ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE... LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN... BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE... LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... JAMESTOWN...BURKESVILLE...ALBANY 708 PM EDT FRI MAY 7 2010 /608 PM CDT FRI MAY 7 2010/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS CANCELLED THE WIND ADVISORY. WIND GUSTS HAVE COME DOWN BELOW EARLIER LEVELS AROUND 40 MPH. THUS THE WIND ADVISORY HAS BEEN CANCELLED. $$ RJS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at May 7, 2:08 AM CDT, 54 minutes earlier.
Area forecast discussion, May 7, 2:08 AM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
308 AM EDT FRI MAY 7 2010
.SHORT TERM (TODAY AND TONIGHT)...
...WIND ADVISORY THIS AFTERNOON FOLLOWED BY SEVERE WEATHER POTENTIAL
THIS EVENING...
LOW PRESSURE IS NOW CENTERED OVER NRN OKLAHOMA...WITH ITS WARM FRONT
EXTENDING EASTWARD THROUGH OUR CWA. THE DEWPOINT SPREAD ACROSS THE
CWA MAKES THE WARM FRONT OBVIOUS...WITH CLOSE TO 60 DEGREE DEWPTS
NEAR TN BORDER DOWN TO THE LOW 40S OVER THE NERN CWA. TEMPS AND
DEWPTS WILL BE STEADY OR RISE TOWARD DAWN AS THE WARM FRONT MOVES
NORTHWARD. CLOUDS MAY SPILL SE FROM CENTRAL IL...AND WINDS SHOULD
START TO INCREASE JUST AFTER DAWN AND VEER AROUND TO THE SOUTH.
THE LOW WILL MOVE TO LAKE MICHIGAN TODAY AND BRIEFLY WEAKEN...TAKING
ITS WARM FRONT INTO NRN IN. WE WILL BE WELL EMBEDDED IN THE WARM
SECTOR WITH WARM SWRLY FLOW IN PLACE. BUFKIT SOUNDINGS MAINLY ACROSS
OUR NRN CWA INDICATE 35 KTS OF WIND GUST POTENTIAL WITH EVEN HIGHER
WINDS AT TOP OF WELL-MIXED LAYER EXPECTED LATE THIS AFTERNOON.
BECAUSE OF THE STEEP ML AND STRONG WINDS ALOFT...WILL GO WITH A WIND
ADVISORY FROM 18Z-00Z THIS AFTERNOON AND EARLY EVENING FOR ENTIRE
CWA. IT SHOULD BE NOTED THAT THE HIGHEST WIND GUSTS ARE EXPECTED
OVER SOUTH-CENTRAL IN AND N-CNTRL KY...WITH GUSTS OVER 40 MPH
POSSIBLE. DRIVING WILL BE DIFFICULT AT TIMES THIS AFTERNOON
ESPECIALLY ON WEST-TO-EAST ROADWAYS FOR HIGH-PROFILE VEHICLES.
LATE THIS AFTERNOON...A 500MB LOW NOW OVER THE NRN CONUS WILL MOVE
ESE AND HELP DEEPEN/INTENSIFY THE SFC LOW. AS THE LOW QUICKLY
STRENGTHENS...THE 850MB WINDS ARE PROGGED TO INCREASE QUICKLY JUST
AHEAD OF COLD FRONT...WHICH WILL INCREASE THE SHEAR. THE LOW'S COLD
FRONT WILL DRAG ACROSS THE CWA MAINLY FROM 23Z OVER THE FAR WNW TO
ROUGHLY 07Z OVER THE FAR ERN CWA. WITH TEMPS WELL INTO THE MID AND
UPPER 80S TODAY...DEWPTS IN THE UPPER 50S/LOW 60S...STEEP LAPSE
RATES WILL BE THE RULE ALOFT BUT WE WILL BE CAPPED MOST OF THE DAY
BETWEEN 800-600MB. ASSUMING THE CAP WILL BREAK...CONVECTION SHOULD
ERUPT ALONG THE COLD FRONT OVER IN/OH AND CONTINUE SW TO OUR CWA
THIS EVENING. 0-6KM BULK SHEAR AT 00Z JUST AHEAD OF PRECIP WILL BE
ABOUT 50 KTS FROM SW AT SFC TO WSW AT 500MB. BEST DIRECTIONAL SHEAR
IS WELL N NEAR THE LOW...BUT STRONG SPEED SHEAR AND SLIGHT TURNING
OF WINDS WILL SUPPORT SEVERE STORMS THIS FAR SOUTH. THINK SUPERCELLS
WILL FIRST FORM AND THEN COAGULATE INTO A SQUALL LINE OVER OUR ERN
CWA. SO INITIALLY OUR THREATS WILL BE HAIL...WIND AND POSSIBLY A
TORNADO OR TWO (MAINLY OVER OUR IN COUNTIES)...AND THEN THE MAIN
THREAT WILL EVENTUALLY BECOME STRAIGHT-LINE WINDS MOSTLY.
THE BEST CHANCE FOR SEVERE WEATHER WILL BE ACROSS OUR SOUTH-CENTRAL
INDIANA COUNTIES AND OUR FAR NRN KY COUNTIES AFTER 5PM UNTIL
MIDNIGHT...MAYBE 2AM. THINK BETWEEN 6-10PM OVER S-CNTRL IN WILL BE
THE PRIME TIME/LOCATION FOR SEVERE WEATHER. AGAIN ITS WORTH
MENTIONING THAT WE WILL BE CAPPED MOST OF THE DAY...SO THINK
CONVECTION WILL BE LATE TO FORM...BUT WILL EXPLODE WHEN IT DOES.
TONIGHT...SEVERE THREAT WILL WEAKEN AFTER MIDNIGHT AS COLD FRONT
PLOWS EASTWARD. WINDS WILL SHIFT AROUND TO THE WEST-NORTHWEST AND
WILL CONTINUE TO BE GUSTY. A FEW SHOWERS COULD LINGER BEHIND THE
MAIN LINE BUT THINK CONVECTION WILL BE EAST OF OUR CWA BY 08Z AT THE
LATEST AND IF NOT A FEW HOURS EARLIER. TEMPS WILL DROP SIGNIFICANTLY
BEHIND THE FRONT WITH UPPER 40S USHERING IN ACROSS THE NWRN CWA BY
DAWN SATURDAY.
.LONG TERM (SATURDAY - THURSDAY)...
BY SATURDAY MORNING THE COLD FRONT WILL HAVE PASSED THROUGH THE
FORECAST AREA LEAVING NORTHWESTERLY WINDS AND MUCH COOLER AIR IN ITS
WAKE. MOSTLY CLEAR SKIES WILL PREVAIL SATURDAY ACROSS SOUTH CENTRAL
KENTUCKY WHILE MORE NORTHERN AREAS MAY SEE A BIT MORE CLOUD COVER AS
MOISTURE WRAPS AROUND THE BACK SIDE OF THE DEPARTING LOW PRESSURE
SYSTEM. A COOL GUSTY DAY WILL BE ON TAP WITH HIGH TEMPERATURES
STRUGGLING TO REACH THE UPPER 60S IN THE NORTH AND MID 60S EXPECTED
ACROSS THE SOUTH. HIGH PRESSURE WILL BUILD IN SUNDAY RESULTING IN
LIGHTER WINDS AND PARTLY CLOUDY SKIES. HOWEVER WITH THE COOL AIR MASS
STILL IN PLACE HIGHS WILL ONLY REACH A DEGREE OR TWO ABOVE THOSE ON
SATURDAY. SUNDAY MORNING WILL BE THE COOLEST WE WILL SEE WITH LOW
TEMPS DIPPING INTO THE UPPER 30S TO LOW 40S.
SURFACE HIGH PRESSURE WILL BE SHIFTED QUICKLY OFF TO THE EAST ON
MONDAY AS A LOW BEGINS TO EJECT OUT OF THE PLAINS. THIS WILL PUSH A
WARM FRONT UP THROUGH THE FORECAST AREA ON TUESDAY. WITH AMPLE
MOISTURE RETURN WE WILL SEE A CHANCE FOR SHOWERS AND THUNDERSTORMS
AS THIS FRONT MOVES NORTH. GUSTY SOUTHERLY WINDS ON TUESDAY WILL
BRING A RETURN TO MUCH WARMER TEMPERATURES WHICH SHOULD LAST THROUGH
MUCH OF THE WORKWEEK. AS FAR AS PRECIPITATION GOES...THE UPPER AIR
PATTERN SHOWS A RIDGE BUILDING OVER THE SOUTHEASTERN UNITED STATES
WITH MULTIPLE WAVES OF ENERGY RIDING AROUND THE TOP OF IT. THOUGH
THE GFS TRIES TO PUSH A COLD FRONT THROUGH MIDWEEK FEEL THIS MAY BE
HARD TO DO WITH THE HIGH PRESSURE TO THE SOUTH. REGARDLESS IT LOOKS
LIKE WE WILL HAVE SHOWERS AND THUNDERSTORMS OFF AND ON THROUGH THE
WEEK SO WILL KEEP CHANCE POPS IN THE GRIDS.
&&
.AVIATION (06Z TAF ISSUANCE)...
VFR CONDITIONS WILL CONTINUE THROUGH MIDDAY TODAY...THEN LOW
PRESSURE WILL APPROACH AND CONDITIONS WILL DETERIORATE AFTER 21Z
FROM WEST TO EAST ACROSS THE REGION. FOR THE REST OF THIS
MORNING...SFC WINDS SHOULD SLOWLY INCREASE AND VEER TO THE SE OR S.
A LOW-LEVEL JET OF 40KTS IS EVIDENT IN THE EVANSVILLE VWP...AND
THESE WINDS WILL SPREAD EASTWARD SO WILL KEEP THE LLWS MENTION IN
THE SDF AND LEX TAFS ALTHO MARGINAL...AND MAY ADD IT INTO THE BWG
TAF.
FOR LATER THIS MORNING AND THIS AFTERNOON...A HEALTHY MIXED LAYER
WILL DEVELOP AND DRIVE THESE STRONG LOW-LEVEL JET WINDS DOWN TO THE
SURFACE. SFC WINDS WILL VEER AND INCREASE OUT OF THE SSW...WITH
GUSTS AS HIGH AS 25 KTS THRU 18Z...AND GUSTS TO AROUND 35 KTS
THEREAFTER UNTIL THE COLD FRONT ARRIVES AROUND 00Z AT SDF AND BWG.
FOR THE LAST FEW HOURS OF THIS TAF PERIOD BETWEEN 00-06Z SAT...WILL
INCLUDE TSRA AT SDF...POSSIBLY BWG AND MAYBE FROM 03-06Z AT LEX. SDF
AND LEX WILL HAVE THE BEST CHC AT SEEING TSRA/CB AT THE TERMINAL.
WHEN THE SHRA/TSRA ALONG THE COLD FRONT ARRIVE...VSBYS WOULD THUS
DROP TO MVFR OR IFR AND CIGS MAY DROP TO MVFR FOR A SHORT PERIOD AS
WELL.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...WIND ADVISORY FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 8 PM
EDT /7 PM CDT/ THIS EVENING FOR KYZ023>043-045>049-053>057-
061>067-070>078-081-082.
IN...WIND ADVISORY FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 8 PM
EDT /7 PM CDT/ THIS EVENING FOR INZ076>079-083-084-089>092.
&&
SHORT TERM........AL
LONG TERM.........EES
AVIATION..........ALHazardous weather outlook, May 6, 2:46 PM CDT, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 346 PM EDT THU MAY 6 2010 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-072000- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 346 PM EDT THU MAY 6 2010 /246 PM CDT THU MAY 6 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A COLD FRONT WILL SWEEP IN FROM THE WEST LATE FRIDAY AFTERNOON AND CROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY FRIDAY EVENING. SCATTERED STORMS WILL DEVELOP ALONG AND AHEAD OF THIS FRONT AND SOME MAY BECOME SEVERE. STRONG WIND GUSTS WILL BE THE MAIN THREAT...WITH LARGE HAIL AND AN ISOLATED TORNADO SECONDARY THREATS. THE MOST LIKELY WINDOW FOR SEVERE WEATHER WILL BE BETWEEN 5 PM CDT AND 11 PM EDT STARTING IN THE WEST. LOCATIONS ALONG AND WEST OF I-65 AND ALONG AND NORTH OF THE OHIO RIVER ARE THE MOST LIKELY PLACES TO SEE SEVERE WEATHER. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE MONDAY NIGHT THROUGH WEDNESDAY AS LOW PRESSURE APPROACHES FROM THE PLAINS AND A WARM FRONT SHIFTS NORTH ACROSS THE AREA. ASIDE FROM LIGHTNING...THE MAIN THREAT FROM THESE STORMS WILL BE BRIEF PERIODS OF HEAVY RAIN AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED FRIDAY AFTERNOON AND NIGHT. 13/JSD
Nearby
Wind Advisories in Kentucky, 2010Wind Advisories in Indiana, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.